7 Aug 2011
Yes, Tramadol or any other opiate/opioid pain med can cause one to itch.
These medications release histamines in the body causing some to become a bit itchy. However, if you develop a rash or hives or swelling, that is a SERIOUS allergic reaction and you need to hit the ER if that happens to you.
2 Mar 2013
Yes, to your question. I also itch whenever I have taken anything with morphine or codene in it. I guess it's an allergic reaction but not life threatening. Very irritating, especially if you are lying still, trying to sleep. Last night I scratched for at least four hours after taking 1/2 of a 50 mg Tramadol. So, have decided not to take it at night anymore, only during the daytime. During the day the itching is not as noticeable. Even taking only half of the tablet to see if the itching is not as bad seems to still be very itchy. Seems my itching lasts about five hours. If any of you have changed to another pain med because of the itching and it works well, please let me know. I would certainly appreciate it. I talked to my doctor about this and alternatives, but I don't want to be on an even stronger med to help control my osteoarthritis. I have been trying a regimen of 250 mg Tylenol and 50 mg Tramadol daily.
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My doctor is not going to allow me to continue taking tramadol as part of my pain management for my back . I have had 3 spinal epidurals which helped ...
29 answers • 11 Aug 2010
I have a slipped disc and on Tramadol & ibuprofen, but have to find
1 answer • 16 Jun 2013
... help the pain does anyone have a suggestion I could suggest to my dr?
4 answers • 12 Nov 2013
I have a bulged disc. I was taking tramadol. then I started celexa. So my doctor put me on norco. Decided to remove me from norco and add gapetin. ...
3 answers • 1 Mar 2015